All Issues

Volume 18, 2022

Volume 17, 2021

Volume 16, 2020

Volume 15, 2019

Volume 14, 2018

Volume 13, 2017

Volume 12, 2016

Volume 11, 2015

Volume 10, 2014

Volume 9, 2013

Volume 8, 2012

Volume 7, 2011

Volume 6, 2010

Volume 5, 2009

Volume 4, 2008

Volume 3, 2007

Volume 2, 2006

Volume 1, 2005

Journal of Industrial and Management Optimization

April 2008 , Volume 4 , Issue 2

Select all articles


Global extremal conditions for multi-integer quadratic programming
Zhenbo Wang, Shu-Cherng Fang, David Y. Gao and Wenxun Xing
2008, 4(2): 213-225 doi: 10.3934/jimo.2008.4.213 +[Abstract](3199) +[PDF](187.8KB)
This paper presents a canonical duality approach to solve an integer quadratic programming problem, in which the objective function is quadratic and each variable may assume the value of one of $p~( \ge 3)$ integers. We first transform the problem into a $\{-1,1\}$ integer quadratic programming problem and then derive its ''canonical dual''. It is shown that, under certain conditions, this nonconvex multi-integer programming problem is equivalent to a concave maximization dual problem over a convex feasible domain. A global optimality condition is derived and some computational examples are provided to illustrate this approach.
Finite difference approximation for stochastic optimal stopping problems with delays
Mou-Hsiung Chang, Tao Pang and Moustapha Pemy
2008, 4(2): 227-246 doi: 10.3934/jimo.2008.4.227 +[Abstract](3585) +[PDF](243.7KB)
This paper considers the computational issue of the optimal stopping problem for the stochastic functional differential equation treated in [6] The finite difference method developed by Barles and Souganidis [3] is used to obtain a numerical approximation for the viscosity solution of the infinite dimensional Hamilton-Jacobi-Bellman variational inequality (HJBVI) associated with the optimal stopping problem. The convergence results are then established.
A nonsmooth Newton's method for discretized optimal control problems with state and control constraints
Matthias Gerdts and Martin Kunkel
2008, 4(2): 247-270 doi: 10.3934/jimo.2008.4.247 +[Abstract](3834) +[PDF](609.5KB)
We investigate a nonsmooth Newton's method for the numerical solution of discretized optimal control problems subject to pure state constraints and mixed control-state constraints. The infinite dimensional problem is discretized by application of a general one-step method to the differential equation. By use of the Fischer-Burmeister function the first order necessary conditions for the discretized problem are transformed into an equivalent nonlinear and nonsmooth equation. This nonlinear and nonsmooth equation is solved by a globally convergent nonsmooth Newton's method. Numerical examples for the minimum energy problem and the optimal control of a robot conclude the article.
New approach to global minimization of normal multivariate polynomial based on tensor
Zhong Wan and Chunhua Yang
2008, 4(2): 271-285 doi: 10.3934/jimo.2008.4.271 +[Abstract](2718) +[PDF](188.2KB)
In this paper, we first present a concise representation of multivariate polynomial, based on which we deduce the calculation formulae of its derivatives using tensor. Then, we propose a solution method to determine a global descent direction for the minimization of general normal polynomial. At a local and non-global maximizer or saddle point, we could use this method to get a global descent direction of the objective function. By using the global descent direction, we can transform an $n$-dimensional optimization problem into a one-dimensional one. Based on some efficient algorithms for one dimensional global optimization, we develop an algorithm to compute the global minimizer of normal multivariate polynomial. Numerical examples show that the proposed algorithm is promising.
Optimality conditions, duality and saddle points for nondifferentiable multiobjective fractional programs
Xian-Jun Long, Nan-Jing Huang and Zhi-Bin Liu
2008, 4(2): 287-298 doi: 10.3934/jimo.2008.4.287 +[Abstract](3173) +[PDF](163.2KB)
In this paper, a class of nondifferentiable multiobjective fractional programs is studied, in which every component of the objective function contains a term involving the support function of a compact convex set. Kuhn-Tucker necessary and sufficient optimality conditions, duality and saddle point results for weakly efficient solutions of the nondifferentiable multiobjective fractional programming problems are given. The results presented in this paper improve and extend some the corresponding results in the literature.
New adaptive stepsize selections in gradient methods
Giacomo Frassoldati, Luca Zanni and Gaetano Zanghirati
2008, 4(2): 299-312 doi: 10.3934/jimo.2008.4.299 +[Abstract](4866) +[PDF](201.3KB)
This paper deals with gradient methods for minimizing $n$-dimen-sional strictly convex quadratic functions. Two new adaptive stepsize selection rules are presented and some key properties are proved. Practical insights on the effectiveness of the proposed techniques are given by a numerical comparison with the Barzilai-Borwein (BB) method, the cyclic/adaptive BB methods and two recent monotone gradient methods.
Well-posedness for parametric vector equilibrium problems with applications
Kenji Kimura, Yeong-Cheng Liou, Soon-Yi Wu and Jen-Chih Yao
2008, 4(2): 313-327 doi: 10.3934/jimo.2008.4.313 +[Abstract](2891) +[PDF](201.7KB)
In this paper, we study the parametric well-posedness for vector equilibrium problems and propose a generalized well-posed concept for equilibrium problems with equilibrium constraints (EPEC in short) in topological vector spaces setting. We show that under suitable conditions, the well-posedness defined by approximating solution nets is equivalent to the upper semicontinuity of the solution mapping of perturbed problems. Further, since optimization problems and variational inequality problems are special cases of equilibrium problems, related variational problems can be adopted under some equivalent conditions. Finally, we also study the relationship between well-posedness and parametric well-posedness.
An extended lifetime measure for telecommunication network
Zari Dzalilov, Iradj Ouveysi and Alexander Rubinov
2008, 4(2): 329-337 doi: 10.3934/jimo.2008.4.329 +[Abstract](2642) +[PDF](136.1KB)
A new measure for network performance evaluation called topology lifetime was introduced in [4, 5]. This measure is based on the notion of unexpected traffic growth and can be used for comparison of topologies. We discuss some advantages and disadvantages of the approach of [4] and suggest some modifications to this approach. In particular we discuss how to evaluate the influence of a subgraph to the lifetime measure and introduce the notion of the order of a path. This notion is useful if we consider a possible extension to the set of working paths in order to support the traffic for the time that is needed for installation of new facilities.
Errata to:''Optimal preemptive online scheduling to minimize $l_{p}$ norm on two processors''[Journal of Industrial and Management Optimization, 1(3) (2005), 345-351.]
Donglei Du and Tianping Shuai
2008, 4(2): 339-341 doi: 10.3934/jimo.2008.4.339 +[Abstract](2437) +[PDF](71.9KB)
Multi-parametric sensitivity analysis in piecewise linear fractional programming
Behrouz Kheirfam and Kamal mirnia
2008, 4(2): 343-351 doi: 10.3934/jimo.2008.4.343 +[Abstract](2430) +[PDF](132.2KB)
In this paper, we study multi-parametric sensitivity analysis for programming problems with the piecewise linear fractional objective function in the tolerance region. We construct critical regions for simultaneous and independent perturbations in the objective function coefficients and in the right-hand-side vector of the given problem. Necessary and sufficient conditions are derived to classify perturbation parameters as 'focal' and 'non-focal'. Non-focal parameters can be deleted from the analysis, because of their low sensitivity in practice. Theoretical results are illustrated with the help of a numerical example.
A filled function method for constrained nonlinear integer programming
Yongjian Yang, Zhiyou Wu and Fusheng Bai
2008, 4(2): 353-362 doi: 10.3934/jimo.2008.4.353 +[Abstract](3377) +[PDF](223.3KB)
A filled function method is presented in this paper to solve constrained nonlinear integer programming problems. It is shown that for a given non-global local minimizer, a better local minimizer can be obtained by local search staring from an improved initial point which is obtained by locally solving a box-constrained integer programming problem. Several illustrative numerical examples are reported to show the efficiency of the present method.
Discrepancy distances and scenario reduction in two-stage stochastic mixed-integer programming
René Henrion, Christian Küchler and Werner Römisch
2008, 4(2): 363-384 doi: 10.3934/jimo.2008.4.363 +[Abstract](3478) +[PDF](546.3KB)
Polyhedral discrepancies are relevant for the quantitative stability of mixed-integer two-stage and chance constrained stochastic programs. We study the problem of optimal scenario reduction for a discrete probability distribution with respect to certain polyhedral discrepancies and develop algorithms for determining the optimally reduced distribution approximately. Encouraging numerical experience for optimal scenario reduction is provided.
Higher-order symmetric duality in multiobjective programming with invexity
Xinmin Yang, Xiaoqi Yang and Kok Lay Teo
2008, 4(2): 385-391 doi: 10.3934/jimo.2008.4.385 +[Abstract](3003) +[PDF](120.5KB)
In this paper, a pair of higher order symmetric dual models for multiobjective nonlinear programming is introduced. The weak, strong and converse duality theorems are proven for the formulated higher order symmetric dual programs under invexity conditions.
Two numerical schemes for general variational inequalities
P. Smoczynski and Mohamed Aly Tawhid
2008, 4(2): 393-406 doi: 10.3934/jimo.2008.4.393 +[Abstract](2586) +[PDF](222.5KB)
In this paper, we compare between the forward-backward splitting method and the extra-gradient method for solving general variational inequalities. It is known that both of these methods are predictor-corrector methods. They use different search directions in the correction-step. Our analysis explains theoretically why the extra-gradient methods would be better than the forward-backward splitting methods for general variational inequalities. We suggest some new step selection procedure independent of the Lipschitz constant. This is a very desirable circumstance when the operator approximates a differential operator. We prove its convergence in Hilbert spaces of any dimension. Our proof is simple as compared with other methods.

2020 Impact Factor: 1.801
5 Year Impact Factor: 1.688
2020 CiteScore: 1.8




Email Alert

[Back to Top]